Alert archive / Nebraska / High Wind Warnings in 2009
High Wind Warning 59, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 18, 2009, 12:24 PM MST for 7 counties in Nebraska. It was in force for 5 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 2009, 12:24 PM MST (19:24 UTC)
- Expired
- Jan 18, 2009, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 12:26 PM MST | NON-TSTM WND GST 57 | 6 Ese Broadwater, NE | |
| Jan 18, 12:31 PM MST | NON-TSTM WND GST 55 | Sidney, NE | |
| Jan 18, 12:41 PM MST | NON-TSTM WND GST 58 | Sidney, NE | |
| Jan 18, 12:49 PM MST | NON-TSTM WND GST 63 | Hemingford, NE | |
| Jan 18, 12:50 PM MST | NON-TSTM WND GST 60 | 2 W Brownson, NE | |
| Jan 18, 1:04 PM MST | NON-TSTM WND GST 58 | Dalton, NE | SUSTAINED WIND OF 42 MPH WITH GUST OF 58 MPH. |
| Jan 18, 1:14 PM MST | NON-TSTM WND GST 63 | Sidney, NE | |
| Jan 18, 1:25 PM MST | NON-TSTM WND GST 59 | 5 Sse Chadron St Park, NE | |
| Jan 18, 1:25 PM MST | NON-TSTM WND GST 60 | 6 Se Harrisburg, NE | |
| Jan 18, 1:44 PM MST | NON-TSTM WND GST 61 | 1 S Dalton, NE | |
| Jan 18, 1:49 PM MST | NON-TSTM WND GST 58 | 4 Sw Scottsbluff, NE | |
| Jan 18, 1:50 PM MST | NON-TSTM WND GST 60 | 2 W Brownson, NE | |
| Jan 18, 2:44 PM MST | NON-TSTM WND GST 60 | 1 S Dalton, NE | |
| Jan 18, 2:53 PM MST | NON-TSTM WND GST 55 | Sidney, NE | |
| Jan 18, 3:00 PM MST | NON-TSTM WND GST 51 | 5 Sse Harrisburg, NE | |
| Jan 18, 3:00 PM MST | NON-TSTM WND GST 53 | 10 E Sidney, NE | |
| Jan 18, 3:05 PM MST | NON-TSTM WND GST 53 | 6 Wnw Sidney, NE | |
| Jan 18, 3:05 PM MST | NON-TSTM WND GST 54 | 16 S Chadron, NE | |
| Jan 18, 3:28 PM MST | NON-TSTM WND GST 52 | 5 E Hemingford, NE | |
| Jan 18, 5:06 PM MST | NON-TSTM WND GST 63 | 5 Sse Chadron St Park, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4202 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 181924 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1224 PM MST SUN JAN 18 2009 ...ANOTHER WINDY DAY FOR THE WESTERN NEBRASKA PANHANDLE... .STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE TODAY. NEZ001>003-019>021-054-055-190000- /O.UPG.KCYS.WI.Y.0005.000000T0000Z-090119T0000Z/ /O.NEW.KCYS.HW.W.0059.090118T1924Z-090119T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1224 PM MST SUN JAN 18 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE THROUGH THE EARLY EVENING. SUSTAINED WIND SPEEDS WILL BE FROM 30 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH. SEVERAL REPORTING STATIONS ACROSS THE NEBRASKA PANHANDLE HAVE ALREADY RECEIVED WIND GUSTS UP TO 65 MPH. THUS THE WIND ADVISORY WAS UPGRADED TO A HIGH WIND WARNING. EXPECT WINDS TO DECREASE AFTER SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$
1 follow-up statement
000 WWUS75 KCYS 182354 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 454 PM MST SUN JAN 18 2009 NEZ001>003-019>021-054-055-190100- /O.EXP.KCYS.HW.W.0059.000000T0000Z-090119T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 454 PM MST SUN JAN 18 2009 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS HAVE DECREASED SINCE 3 PM ACROSS MUCH OF THE PANHANDLE...AND WILL CONTINUE TO DROP OFF AFTER SUNSET. HENCE THE HIGH WIND WARNING WILL BE ALLOWED TO END AT 5 PM. MONDAY WILL BE ANOTHER DAY OF STRONG NORTHWEST WINDS ACROSS THE REGION...WITH GUSTS UP TO 45 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 18, 6:55 AM MST, 5 hours 29 minutes earlier.
Area forecast discussion, Jan 18, 6:55 AM MST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
655 AM MST SUN JAN 18 2009
.UPDATE...A COUPLE SPOTS IN THE NORTHWESTERN NEBRASKA PANHANDLE
ARE ALREADY GETTING GUSTS FROM 40-50 MPH SO JUST WENT AHEAD AND
SPED UP THE ADVISORY THAT WAS TO BEGIN AT 15Z. JLH
&&
.PREV DISCUSSION... /ISSUED 407 AM MST SUN JAN 18 2009/
SHORT TERM...TODAY THROUGH MONDAY NIGHT...
UPPER HIGH WILL MOVE EAST ACROSS SOUTHERN BRITISH COLUMBIA TODAY
THEN SOUTHEAST THROUGH ID AND WESTERN MT TONIGHT AND BE ALONG THE
WESTERN WY BORDER MONDAY EVENING. PERSISTENT AND FAIRLY STRONG
NORTHERLY FLOW ALOFT WILL CONTINUE OVER THE CWA THROUGH MONDAY
BEFORE WEAKENING SOME MONDAY NIGHT. WHILE DRY AND MILD CONDITIONS
WILL PREVAIL...IT WILL BE WINDY OVER AREAS EAST OF THE MOUNTAINS
DURING THE DAYTIME HOURS BOTH TODAY AND MONDAY. WITH CURRENT
WIND GUSTS OF 35-40 MPH...WIND ADVISORY CRITERIA WILL CERTAINLY
BE REACHED IN THE NEBRASKA PANHANDLE TODAY SO HAVE POSTED ONE
STARTING AT 15Z AND ENDING AT 00Z. ANOTHER WIND ADVISORY MAY
WELL BE NEEDED FOR THE PANHANDLE ON MONDAY. HAVE ALSO ADDED MORE
HIGH CLOUDS FOR TODAY AND THIS EVENING PER SATELLITE LOOP.
LONG TERM...TUE THROUGH SATURDAY...
A HIGHLY AMPLIFIED UPPER TROUGH JUST WEST OF THE FORECAST AREA WILL
BEGIN TO LOSE AMPLITUDE TUE. THE RIDGE WILL CONTINUE LOSING
AMPLITUDE TUE NIGHT AND WED AS IT BECOMES TILTED TOWARD THE
NORTHWEST. THE ECMWF AND GFS SOLUTIONS DIVERGE THU ALTHOUGH BOTH
INDICATE RELATIVELY FLAT UPPER FLOW OVER THE FORECAST AREA. PREFER
THE ECMWF SOLUTION FRI AND SAT BECAUSE IT HAS A PROVEN TRACK RECORD
OVER THE COURSE OF THIS WINTER. THIS PUTS THE AREA UNDER RELATIVELY
ENERGETIC NORTHWESTERLY FLOW ALOFT FRI AND SAT. SURFACE DOWNSLOPE
FLOW WILL PRODUCE DRY AND VERY MILD DAYS TUE AND WED WITH THE USUAL
AREAS OF BRISK WINDS. A COLD FRONT WILL PASS THROUGH THE REGION WED
NIGHT AND WILL USHER IN COLDER CONDITIONS WITH A CHANCE OF SNOW AND
RAIN FOR THU. AREAS OF BRISK WINDS WILL OF COURSE PERSIST THU. COLD
AIR ADVECTION WILL CONTINUE FRI WITH A CHANCE OF LIGHT SNOW FROM THE
MOUNTAINS WESTWARD. SAT WILL HAVE TEMPS AT OR SLIGHTLY ABOVE NORMAL
WITH A CHANCE OF LIGHT SNOW PRIMARILY FROM THE MOUNTAINS WESTWARD.
AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH MONDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 5 PM SUNDAY FOR NEZ001-NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...JLH
LONG TERM...JRHazardous weather outlook, Jan 18, 5:42 AM MST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 542 AM MST SUN JAN 18 2009 WYZ059>070-191245- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 542 AM MST SUN JAN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT SNOW WILL BE POSSIBLE EACH DAY THURSDAY THROUGH SATURDAY PRIMARILY OVER AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-191245- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 542 AM MST SUN JAN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 5 PM THIS AFTERNOON. NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS AROUND 50 MPH UNTIL LATE AFTERNOON. AFTER THAT TIME...WINDS WILL DECREASE TO 15 TO 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jan 18, 8:10 AM MST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
810 AM MST SUN JAN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM NON-TSTM WND GST 7 NW GLEN 42.68N 103.68W
01/18/2009 M47 MPH SIOUX NE MESONET
0746 AM NON-TSTM WND GST 5 SSE CHADRON ST PARK 42.61N 102.97W
01/18/2009 M54 MPH DAWES NE MESONET
0746 AM NON-TSTM WND GST 4 SW SCOTTSBLUFF 41.83N 103.71W
01/18/2009 M35 MPH SCOTTS BLUFF NE MESONET
&&
DDEALLocal storm report, Jan 18, 9:01 AM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
901 AM MST SUN JAN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM NON-TSTM WND GST 5 ESE MOUNT EDNA 42.26N 103.78W
01/18/2009 M35 MPH SIOUX NE MESONET
0842 AM NON-TSTM WND GST 6 WNW GLEN 42.66N 103.68W
01/18/2009 M51 MPH SIOUX NE MESONET
0826 AM NON-TSTM WND GST 5 SSE CHADRON ST PARK 42.61N 102.97W
01/18/2009 M52 MPH DAWES NE MESONET
0827 AM NON-TSTM WND GST 5 E HEMINGFORD 42.32N 102.98W
01/18/2009 M40 MPH BOX BUTTE NE MESONET
&&
DDEALLocal storm report, Jan 18, 10:28 AM MST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1028 AM MST SUN JAN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM NON-TSTM WND GST 7 NW GLEN 42.68N 103.68W
01/18/2009 M56 MPH SIOUX NE MESONET
1005 AM NON-TSTM WND GST 5 SSE CHADRON ST PARK 42.61N 102.97W
01/18/2009 M57 MPH DAWES NE MESONET
1005 AM NON-TSTM WND GST KIMBALL 41.23N 103.66W
01/18/2009 M36 MPH KIMBALL NE AWOS
&&
DDEALLocal storm report, Jan 18, 11:30 AM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1130 AM MST SUN JAN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM NON-TSTM WND GST 10 SSE HARRISON 42.56N 103.78W
01/18/2009 M53 MPH SIOUX NE MESONET
1041 AM NON-TSTM WND GST 7 NW GLEN 42.68N 103.68W
01/18/2009 M56 MPH SIOUX NE MESONET
1053 AM NON-TSTM WND GST CHADRON 42.83N 103.00W
01/18/2009 M51 MPH DAWES NE ASOS
1105 AM NON-TSTM WND GST 5 SSE CHADRON ST PARK 42.61N 102.97W
01/18/2009 M57 MPH DAWES NE MESONET
1053 AM NON-TSTM WND GST ALLIANCE 42.10N 102.87W
01/18/2009 M43 MPH BOX BUTTE NE ASOS
1049 AM NON-TSTM WND GST 5 E HEMINGFORD 42.32N 102.98W
01/18/2009 M44 MPH BOX BUTTE NE MESONET
1105 AM NON-TSTM WND GST 6 SE HARRISBURG 41.49N 103.66W
01/18/2009 M50 MPH BANNER NE MESONET
1110 AM NON-TSTM WND GST KIMBALL 41.23N 103.66W
01/18/2009 M39 MPH KIMBALL NE AWOS
1043 AM NON-TSTM WND GST 1 E PINE BLUFFS 41.18N 104.05W
01/18/2009 M43 MPH KIMBALL NE MESONET
1104 AM NON-TSTM WND GST 1 S DALTON 41.40N 102.97W
01/18/2009 M57 MPH CHEYENNE NE MESONET
1053 AM NON-TSTM WND GST ALLIANCE 42.10N 102.87W
01/18/2009 M43 MPH BOX BUTTE NE ASOS
1110 AM NON-TSTM WND GST 2 W BROWNSON 41.17N 103.11W
01/18/2009 M50 MPH CHEYENNE NE MESONET
&&
DDEALLocal storm report, Jan 18, 11:58 AM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1158 AM MST SUN JAN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM NON-TSTM WND GST AGATE 42.41N 103.78W
01/18/2009 M41 MPH SIOUX NE MESONET
1126 AM NON-TSTM WND GST 5 SSE CHADRON ST PARK 42.61N 102.97W
01/18/2009 M60 MPH DAWES NE MESONET
1124 AM NON-TSTM WND GST 1 S DALTON 41.40N 102.97W
01/18/2009 M58 MPH CHEYENNE NE MESONET
1124 AM NON-TSTM WND GST 1 S DALTON 41.40N 102.97W
01/18/2009 M58 MPH CHEYENNE NE MESONET
1130 AM NON-TSTM WND GST 2 W BROWNSON 41.17N 103.11W
01/18/2009 M50 MPH CHEYENNE NE MESONET
&&
DDEALLocal storm report, Jan 18, 12:18 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1218 PM MST SUN JAN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM NON-TSTM WND GST 11 SW MARSLAND 42.32N 103.44W
01/18/2009 M49 MPH SIOUX NE MESONET
1148 AM NON-TSTM WND GST 5 ESE MOUNT EDNA 42.26N 103.78W
01/18/2009 M46 MPH SIOUX NE MESONET
1201 PM NON-TSTM WND GST 7 NW GLEN 42.69N 103.68W
01/18/2009 M58 MPH SIOUX NE MESONET
1145 AM NON-TSTM WND GST 5 SSE CHADRON ST PARK 42.61N 102.97W
01/18/2009 M65 MPH DAWES NE MESONET
1145 AM NON-TSTM WND GST 6 SE HARRISBURG 41.49N 103.66W
01/18/2009 M63 MPH BANNER NE MESONET
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:00 AM MST | Wind Advisory | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 8 hr |
Nearby
High Wind Warnings in Nebraska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.